Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


please help me need advice
Jul 22, 2007

Dr Conway, I am very concerned that I may have been infected with HIV 6 months ago. 3 weeks after exposure I had pharyngitis with white patches on back of my throat when I took it off it will bleed, I had painful axillary nodes, mild fever,itching in my arms, malaise, diarrea, then at 7 weeks I had to go to the ER, for stomach ache, lower back pain,and feeling malaise. The diagnosis was acute viral syndrome, and I was told to rest, drink water and take tylenol for pain. Then I got a severe flu that it lasted 3 months on and off. I have tested a lot of times with ELISA at 7,11,13 weeks, then rapid testing both fingerstick and oral swab at six months and 10 days all tests negative. I had an RNA PCR test done at 6 months too results < 400 copies. Maybe this does not mean much because I can still be infected and have an undetectable viral load even 6 months later. Dr. if you had a case like my what will you do any other tests that you would suggest, or keep testing for antibodies. I am very anxiuos please give me an advice I really appreciated thank you.

Response from Dr. Conway

Your serial antibody tests as well as the negative RNA PCR are very reassuring to me, especially since the PCR test was done so long after the exposure. I am not sure where you are getting the information, but it is extremely rare to have an undetectable load and be infected. I do not think HIV is in the picture here...but given the different symptoms you are having, I might do a CD4 count to assess your cellular immune system and determine if it is so low as to suggest the very rare possibility that you are carrying an aberrant strain of HIV. I will add that this is a very rare thing, and that I truly beleive that you are not infected with HIV.



Previous
Side Effect: Fatigue, Fatigue, and more Fatigue
Next
Sulfa in Sustiva?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement